MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC TUFTEX 5F PLUS OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC TUFTEX 5F PLUS OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.We observed excessive necking of the catheter lumen.As a result, we were unable to inflate the balloon.The total catheter shaft was measured to be 51.7 cm.We did not observe any damage to the balloon.Both of the ligatures were held in place properly.During our in-process inspection, we have also tested a sample of over-the-wire embolectomy catheters from this lot number.The balloons of these catheters were pull tested to their validated parameters.After the test, the balloons and ligatures of these catheters were inspected.All of the balloons inflated properly and deflated within their acceptable time limit.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our ifu clearly/ appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque and overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material (eg.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.
 
Event or Problem Description
The balloon of the tuftex over-the-wire failed to deflate when the surgeon attempted to deflate it inside the patient's vessel.As a result, the balloon ruptured when he attempted to remove the catheter through the introducer.He had made two passes before encountering this issue and both times the balloon deflated properly.There was no harm to the patient because of this incident.

Brand Name
TUFTEX 5F PLUS OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key12980499
Report Number1220948-2021-00111
Device Sequence Number4292332
Product Code DXE
UDI-Device Identifier00840663100743
UDI-Public00840663100743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-84
Device Catalogue Number1651-84
Device Lot NumberQOT1303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown